Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

The bounded and thin Whitehead theorems


Authors: Douglas R. Anderson and Hans Jørgen Munkholm
Journal: Proc. Amer. Math. Soc. 117 (1993), 551-560
MSC: Primary 19J10; Secondary 55P10
MathSciNet review: 1111431
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper deals with finite-dimensional CW complexes equipped with reference maps to a fixed metric space and maps between such complexes that respect the reference maps up to a bounded distortion. We prove two Whitehead Theorems for such maps $ f$. The Bounded Whitehead Theorem allows one to decide whether $ f$ is a bounded homotopy equivalence. The Thin Whitehead Theorem allows one to decide when a map of bound zero admits homotopy inverses of arbitrarily small bound (also on the homotopies). Both theorems come in two versions: One that deals with homotopy in all dimensions; one where homotopy in dimensions at least two is replaced by homology of "universal covers".


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 19J10, 55P10

Retrieve articles in all journals with MSC: 19J10, 55P10


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1993-1111431-5
PII: S 0002-9939(1993)1111431-5
Article copyright: © Copyright 1993 American Mathematical Society